Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

day 3 of venlafexine withdrawal. .am in hell. can anyone tell me when the worst is over?

(60 Posts)
withdrawalhell Mon 13-Jan-14 12:51:32

I have been on this drug for 2 years...have been withdrawing very very slowly under doctor instructions for last 4mths. It has been awful.

I took my last tablet 4 days ago and am now on day 3 of no dose. I am in hell. Sick as a dog, naseous,ddizzy, twitching, night terrors, sweating, crying. Can't think straight, clumsy. I can't function. I am off work, can barely speak to kids cos my nerves are in tatters and can't speak.

I desperately need to know if this will pass. The Internet is saying this stage might last 4 weeks!! I cannot do 4 weeks like this.

Can anyone help?

withdrawalhell Sun 19-Jan-14 21:25:15

My sleep is terrible. However I really struggle to get to sleep at the best of times. I am so so tired but can't get to sleep. I have tried nytol a couple of times in desperation which has helped a bit.

The exercise helps and gives some relief, however I am well used to exercise as I compete at a county level in my sport so exercise is a huge part of my life. I think if you weren't used to exercising it would be very hard to motivate yourself to do it BUT if you get to this end point I think even a walk round block or gentle bike ride will give some relief. It's those magic endorphins!

withdrawalhell Sun 19-Jan-14 21:25:55

My sleep is terrible. However I really struggle to get to sleep at the best of times. I am so so tired but can't get to sleep. I have tried nytol a couple of times in desperation which has helped a bit.

The exercise helps and gives some relief, however I am well used to exercise as I compete at a county level in my sport so exercise is a huge part of my life. I think if you weren't used to exercising it would be very hard to motivate yourself to do it BUT if you get to this end point I think even a walk round block or gentle bike ride will give some relief. It's those magic endorphins!

withdrawalhell Sun 19-Jan-14 21:26:58

My sleep is terrible. However I really struggle to get to sleep at the best of times. I am so so tired but can't get to sleep. I have tried nytol a couple of times in desperation which has helped a bit.

The exercise helps and gives some relief, however I am well used to exercise as I compete at a county level in my sport so exercise is a huge part of my life. I think if you weren't used to exercising it would be very hard to motivate yourself to do it BUT if you get to this end point I think even a walk round block or gentle bike ride will give some relief. It's those magic endorphins!

withdrawalhell Sun 19-Jan-14 21:27:51

Sorry!! Am mental see...can't even post properly! Lol

(Ooo sense of humour return! )

clio51 Sun 19-Jan-14 23:12:10

Lol.

Try antihistamine ativan doctor gave me some when I didn't want zopiclone May be prescription only but worked for me.

Great you exercise do you run? Wish I was fit those endorphins must be a great boost!

Read on here that if you can't get to sleep its anxiety
If you get to sleep ok and then wake for hours then it's depression

Mines anxiety !!!!!! Bloody thing hate it with passion

clio51 Mon 20-Jan-14 10:50:20

Atarax not Ativan

withdrawalhell Mon 20-Jan-14 17:46:11

Day 9 - not good

Naseuous, dizzy, so tired, nerves in shreds, keep crying.

Trying to hang on to fact that sat and sun were better than today. Rationally I know its going to be an up and down recovery and day 9 is still early days. .gp said worst symptoms may go on for 4wks.

This is not depression, just withdrawal. ..repeat to myself x 100

kotinka Mon 20-Jan-14 18:19:25

Message withdrawn at poster's request.

withdrawalhell Fri 07-Feb-14 17:53:05

ok...so I am now on Day 27...just thought I would update in case anyone ever goes through this and needs it.

Been a pretty horrible experience but I think I am through the worst. I am not sure which has been harder the physical symptoms (dizziness, sickness, tiredness) or the emotional side (mood swings, anger, teary, depressed). They all come and go...good days and bad days..sometimes good for an hour, bad for an hour.

Things that I think have helped:
- exercise has helped loads!
- sleeping - just giving up and going to bed

I have also taken Benadryl everyday for 3wks. I have no idea what this did or if it helped but someone told me to do it so I did!

I am never, ever going on this drug again..I feel a long way from through this withdrawl.

Nilgiri Fri 07-Feb-14 23:04:07

I was wondering about you just today, withdrawal, and hoping you were out the other side.

Very glad to hear you're through the worst. Hope it's mostly upwards from here, although a few dips here and there are to be expected (and not a cause for panic).

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now